MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number IBI-87008
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
During an atrial fibrillation procedure, a fracture of the device occurred.The catheter was unable to deflect and resistance was noted when attempting to remove it.The catheter was removed after multiple attempts; however, the outer coating of the catheter shaft had fractured.No remnants of the catheter were believed to be left in the patient.
 
Additional Manufacturer Narrative
Two images were submitted for evaluation which appeared to show one inquiry afocus ii catheter; no device components were returned.Visual inspection based solely upon review of the photographs provided, appeared to show the catheter shaft material was fractured, the device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event fracture remains unknown.

Brand Name
INQUIRY AFOCUSII¿ (4 F DOUBLE LOOP) CATHETER 20 ELECTRODE, 7F
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.(AF-IRVINE)
2375 morse ave
irvine CA 92614
Manufacturer Contact
janna parks
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key16876128
Report Number2030404-2023-00027
Device Sequence Number5718147
Product Code DRF
UDI-Device Identifier05414734309929
UDI-Public05414734309929
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberIBI-87008
Device Catalogue NumberIBI-87008
Device Lot Number8559688
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale